We extend the concept of the degree of paraxiality, introduced recently for monochromatic fields, to the domain of stochastic fields. As an example we analytically evaluate the degree of paraxiality for a broad class of model stochastic fields, the Gaussian Schell-model fields, without and with truncation and twist phase. The dependence of the degree of paraxiality on the size and the state of coherence of the source as well as on the truncation parameter and the magnitude of twist phase is analyzed by a number of numerical examples.
© 2010 Optical Society of America
Coherence and Statistical Optics
Original Manuscript: December 17, 2009
Manuscript Accepted: February 26, 2010
Published: April 22, 2010
Fei Wang, Yangjian Cai, and Olga Korotkova, "Degree of paraxiality of a partially coherent field," J. Opt. Soc. Am. A 27, 1120-1126 (2010)